Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 28, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 8, 2011, 9:11 PM CST for 4 counties in Tennessee; Panola County, Quitman County, Tallahatchie County, Mississippi. It was in force for 78 days. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2011, 9:11 PM CST (03:11 UTC)
- Expired
- May 25, 2011, 9:30 PM CDT
- In force
- 78 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Carroll County, TN, Gibson County, TN, Henry County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 117 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 5:00 AM CDT | TSTM WND DMG | 3 Nne Batesville, MS | TREES DOWN ALONG BALLENTINE ROAD AND RIVER ROAD BETWEEN SARDIS AND BATESVILLE MISSISSIPPI. |
| Apr 20, 6:15 PM CDT | TSTM WND DMG | 4 N Batesville, MS | TREES DOWN NORTH OF BATESVILLE. |
| Apr 26, 7:53 PM CDT | HAIL 1.75 | 3 W Como, MS | |
| Apr 26, 8:05 PM CDT | FUNNEL CLOUD | 6 Nw Batesville, MS | POSSSIBLE TORNADO 6 MILES NORTHWEST OF BATESVILLE |
| Apr 26, 8:10 PM CDT | HAIL 2.75 | Como, MS | |
| Apr 27, 1:15 PM CDT | HAIL 4 | Batesville, MS | |
| May 25, 8:30 PM CDT | FUNNEL CLOUD | 5 E Denton, MS | FUNNEL CLOUD WAS RAIN WRAPPED |
| May 25, 8:40 PM CDT | TORNADO | Crowder, MS | |
| May 25, 8:45 PM CDT | HAIL 1 | 5 W Courtland, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 24889 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -520 J/kg
- Mixed-layer LCL
- 441 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
732
WUUS54 KMEG 090311
SVRMEG
MSC107-119-135-090400-
/O.NEW.KMEG.SV.W.0028.110309T0311Z-110309T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
911 PM CST TUE MAR 8 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHEASTERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
NORTH CENTRAL TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 1000 PM CST
* AT 911 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF CROWDER...OR 12 MILES NORTHWEST OF
CHARLESTON...AND MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BATESVILLE
AND JOHN W KYLE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.IN ADDITION TO LARGE HAIL...CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF
NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3413 9033 3456 9007 3456 8972 3441 8971
3403 9015
TIME...MOT...LOC 0311Z 214DEG 51KT 3417 9017
$$4 follow-up statements
451
WWUS54 KMEG 090351
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
951 PM CST TUE MAR 8 2011
MSC107-119-135-090401-
/O.EXP.KMEG.SV.W.0028.000000T0000Z-110309T0400Z/
PANOLA MS-QUITMAN MS-TALLAHATCHIE MS-
951 PM CST TUE MAR 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL TALLAHATCHIE...
SOUTHEASTERN QUITMAN AND PANOLA COUNTIES WILL EXPIRE AT 1000 PM
CST...
AT 951 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3413 9033 3456 9007 3456 8972 3441 8971
3403 9015
TIME...MOT...LOC 0351Z 214DEG 51KT 3464 8978
$$615
WUUS54 KMEG 260145
SVRMEG
TNC017-053-079-183-260230-
/O.NEW.KMEG.SV.W.0028.110526T0145Z-110526T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
845 PM CDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
EAST CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE...
HENRY COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
* UNTIL 930 PM CDT
* AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRADFORD...
OR 7 MILES NORTH OF MILAN...AND MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCKENZIE...
MILAN AND PARIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3618 8815 3616 8815 3613 8820 3611 8820
3591 8876 3606 8888 3644 8832 3622 8812
TIME...MOT...LOC 0146Z 235DEG 48KT 3604 8872
$$219
WWUS54 KMEG 260209
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
909 PM CDT WED MAY 25 2011
TNC053-260219-
/O.CAN.KMEG.SV.W.0028.000000T0000Z-110526T0230Z/
GIBSON TN-
909 PM CDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GIBSON COUNTY IS
CANCELLED...
AT 909 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3621 8815 3619 8819 3617 8823 3602 8857
3619 8870 3644 8832 3622 8812
TIME...MOT...LOC 0209Z 235DEG 42KT 3618 8845
$$
TNC017-079-183-260230-
/O.CON.KMEG.SV.W.0028.000000T0000Z-110526T0230Z/
CARROLL TN-HENRY TN-WEAKLEY TN-
909 PM CDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHEASTERN WEAKLEY...HENRY AND NORTH CENTRAL CARROLL
COUNTIES...
AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MCKENZIE...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HENRY...
MCKENZIE...PARIS...SPRING CREEK...PILLOWVILLE...FOUNDRY HILL...
OSAGE...WHITLOCK...COMO...PORTER COURT...INDIA...MANSFIELD...VAN DYKE
AND SUNNYSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3621 8815 3619 8819 3617 8823 3602 8857
3619 8870 3644 8832 3622 8812
TIME...MOT...LOC 0209Z 235DEG 42KT 3618 8845
$$925
WWUS54 KMEG 260224
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
924 PM CDT WED MAY 25 2011
TNC017-079-183-260234-
/O.EXP.KMEG.SV.W.0028.000000T0000Z-110526T0230Z/
CARROLL TN-HENRY TN-WEAKLEY TN-
924 PM CDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEAKLEY...HENRY
AND NORTH CENTRAL CARROLL COUNTIES WILL EXPIRE AT 930 PM CDT...
AT 924 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3621 8815 3619 8819 3617 8823 3602 8857
3619 8870 3644 8832 3622 8812
TIME...MOT...LOC 0224Z 235DEG 42KT 3607 8810
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 6:30 PM CST, 2 hours 41 minutes earlier.
Area forecast discussion, Mar 8, 6:30 PM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
630 PM CST TUE MAR 8 2011
.DISCUSSION...
UPDATED 00Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 301 PM CST TUE MAR 8 2011/
DISCUSSION...
LOTS TO FOCUS ON OVER THE NEXT 12 TO 24 HOURS THEN THE FORECAST
BECOMES MUCH LESS ACTIVE.
TEMPERATURE TRENDS WILL BE ATYPICAL TONIGHT AND TOMORROW...AS A WARM
FRONT MOVES IN FROM THE SOUTHWEST FOLLOWED BY A COLD FRONT EARLY
TOMORROW. PORTIONS OF THE MIDSOUTH MAY EXPERIENCE DAILY HIGH
TEMPERATURES AROUND MIDNIGHT TONIGHT...AND COOLING TEMPERATURES
DURING THE DAY TOMORROW.
ELEVATED SHOWERS AND THUNDERSTORMS HAVE ALREADY PRODUCED A LITTLE OVER
AN INCH OF RAINFALL ACROSS NORTHEAST ARKANSAS AND THE MISSOURI
BOOTHEEL ACCORDING TO RADAR ESTIMATES. WELL TO THE
SOUTHEAST...WHERE THE HEAVIEST RAINFALL IS EXPECTED OVER THE NEXT
24 HOURS...ACCUMULATIONS HAVE BEEN GENERALLY BETWEEN A QUARTER AND
ONE HALF OF AN INCH. 18Z HPC QPF TOTALS CAME IN MORE IN LINE WITH
THE 06Z FORECAST...BUT QUITE A BIT MORE THAN THE 12Z GUIDANCE.
FEEL MUCH MORE COMFORTABLE WITH THE HIGHER TOTALS INCLUDED IN THIS
PACKAGE. MUCH OF NORTHERN MISSISSIPPI...GENERALLY ALONG AND
SOUTHEAST OF THE INTERSTATE 40 CORRIDOR IN NORTHERN MISSISSIPPI
AND WEST TENNESSEE WILL LIKELY SEE IN EXCESS OF TWO INCHES OF
RAIN...WITH MORE THAN 3.3 EXPECTED SOUTHEAST OF TUPELO.
HOWEVER...KEEP IN MIND THESE ARE BASIN AVERAGES...LOCALLY HIGHER
AND LOWER TOTALS WILL LIKELY OCCUR. HEAVY RAINFALL OVER A
PROLONGED PERIOD COULD RESULT IN LOCALIZED FLOODING AND AGGRAVATE
ONGOING RIVER FLOODING. THE AREA OUTLINED ABOVE FITS PRETTY WELL
WITH THE FLASH FLOOD WATCH WE ISSUED EARLIER TODAY...SO FOR NOW
WILL NOT MAKE ANY CHANGES TO THE WATCH.
THE KEY TO GETTING ANY SEVERE WEATHER ACROSS THE MIDSOUTH RELIES
HEAVILY ON THE ABILITY TO GET HIGHER DEW POINTS INTO THE AREA. AS
OF 2 PM...MOST OBSERVATIONS WERE STILL REPORTING DEW POINTS IN
THE 40S...HOWEVER THE MORE UNSTABLE AIR WAS NOT VERY FAR
AWAY...WITH 60 DEGREE READINGS NEAR JACKSON AND VICKSBURG
MISSISSIPPI. THIS AIRMASS IS SURGING NORTHWARD...BUT IT DOES NOT
LOOK LIKE IT WILL ARRIVE IN TIME TO TAKE ADVANTAGE OF THE VERY
STRONG DYNAMICS ACROSS THE AREA THIS AFTERNOON. INSTEAD...OUR
SEVERE POTENTIAL SHOULD INCREASE LATE TONIGHT. ANY DAMAGING WIND
OR TORNADOES WOULD LIKELY OCCUR AROUND MIDNIGHT JUST AS THE
HIGHER DEW POINTS ARRIVE...AND BEFORE LOW/MID LEVEL DYNAMICS
RESULTING IN 700+M2/S2 0-3KM SRH MOVE OFF TO THE NORTHEAST. TOWARD
MORNING THE THREAT WILL RAPIDLY SHIFT TO HAIL AS DRIER AIR MOVES
IN ALOFT AND DEW POINTS SURGE NORTHWARD ACROSS NORTHERN
MISSISSIPPI INTO WEST TENNESSEE. HAIL COULD OCCUR ANYWHERE ACROSS
THE MIDSOUTH TONIGHT BUT THE BEST CHANCE FOR SEVERE HAIL WILL
RESIDE IN NORTHERN MISSISSIPPI TOWARD MORNING...PERHAPS MAKING IT
INTO WESTERN TENNESSEE TOMORROW. THE PREFERRED SLOWER NAM SOLUTION
KEEPS THE THREAT OF STRONG OR POTENTIALLY SEVERE STORMS ACROSS EAST
MISSISSIPPI AS LATE AS NOON TOMORROW AS 60 DEGREE DEW POINTS SURGE
AS FAR NORTH AS TUPELO. THE SEVERE POTENTIAL SHOULD DIMINISH
QUICKLY ACROSS THE MIDSOUTH AFTER NOON TOMORROW.
WARMER AND DRIER CONDITIONS ARE ON TAP FOR THE REMAINDER OF THE
WEEK. A DRY COLD FRONT WILL MOVE THROUGH SATURDAY NIGHT...BUT
MOST OF US WILL NOT EVEN NOTICE. A FEW SHOWERS WILL BE POSSIBLE
ONCE AGAIN EARLY NEXT WEEK WITH SEASONABLE TEMPERATURES.
&&
.AVIATION...
00Z TAFS
WIDESPREAD MVFR CONDS HAVE SETTLED IN ACROSS MOST OF THE MID
SOUTH WITH IFR CONDS ACROSS NE AR. NUMEROUS SHRAS AND TSRAS ARE
MOVING ACROSS THE REGION AND THIS WILL CONTINUE THIS EVENING WITH
SE WINDS AT 12-15 KTS WITH GUSTS 20-25 KTS. PLACED LLWS IN THE
TAFS THROUGH MOST OF THE OVERNIGHT AT KMEM...KJBR AND KTUP DUE TO
A DEVELOPING 50-55 KT LOW LEVEL JET. THE COLD FRONT WILL APPROACH
THE REGION OVERNIGHT AND SHRA/TSRA ACTIVITY WILL INCREASE WITH IFR
CONDS BECOME MORE COMMON ACROSS THE MID SOUTH. THE FRONT WILL
MOVE ACROSS THE AREA LATE TONIGHT/WED AM BRINGING AN END TO THE
PRECIP THOUGH LOW CLOUDS WILL CONTINUE THROUGH THE DAY...GRADUALLY
LIFTING...WITH WINDS SHIFTING TO THE WEST AT 10-15 KTS WITH HIGHER
GUSTS.
SJM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 52 58 38 52 / 100 30 10 0
MKL 52 63 36 48 / 100 50 10 10
JBR 50 53 35 51 / 100 20 10 0
TUP 52 69 36 54 / 100 60 10 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR ALCORN-CALHOUN-
CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MONROE-PONTOTOC-
PRENTISS-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR HARDIN-MCNAIRY.
&&Hazardous weather outlook, Mar 8, 6:03 PM CST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 603 PM CST TUE MAR 8 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-092330- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 603 PM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS PORTIONS OF THE MID SOUTH LATE TONIGHT THROUGH WEDNESDAY MORNING...MAINLY ALONG AND SOUTHEAST OF THE INTERSTATE 40 CORRIDOR. THE PRIMARY THREATS INITIALLY INCLUDE DAMAGING WINDS IN EXCESS OF 60 MPH THIS EVENING THROUGH MIDNIGHT...TRANSITIONING TO MORE OF A HAIL THREAT AFTER MIDNIGHT. ALSO...AN ISOLATED TORNADO CANNOT BE RULED OUT BEFORE MIDNIGHT. IN ADDITION...HEAVY RAIN APPEARS LIKELY ACROSS THE ENTIRE MID SOUTH TUESDAY AFTERNOON INTO WEDNESDAY. 2 TO 3.5 INCHES OF RAINFALL IS EXPECTED MAINLY ACROSS EAST CENTRAL ARKANSAS AND NORTH MISSISSIPPI WITH LOCALIZED HIGHER AMOUNTS POSSIBLE. RIVERS REMAIN SWOLLEN FROM RECENT RAINFALL AND SOILS ACROSS MUCH OF THE AREA ARE ALREADY SATURATED. A FLASH FLOOD WATCH IN IN EFFECT FOR PORTIONS OF NORTH MISSISSIPPI AND WEST TENNESSEE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STORMS COULD BE STRONG WEDNESDAY MORNING ALONG THE TENNESSEE RIVER VALLEY IN TENNESSEE AND NORTHEAST MISSISSIPPI. HAIL WOULD BE THE PRIMARY THREAT WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY MANAGEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NECESSARY ACROSS PORTIONS OF THE MID SOUTH TUESDAY EVENING INTO WEDNESDAY.
In the hours before
Special weather statement, Mar 8, 3:13 PM CST, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
313 PM CST TUE MAR 8 2011
MSZ013-015-021-022-082145-
LAFAYETTE MS-PONTOTOC MS-YALOBUSHA MS-CALHOUN MS-
313 PM CST TUE MAR 8 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CST FOR...
NORTHERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
WESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
EASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER VELMA AT 313 PM CST...MOVING NORTHEAST
AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CALHOUN...LAFAYETTE...PONTOTOC AND YALOBUSHA COUNTIES...
INCLUDING LOCATIONS NEAR WATER VALLEY...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3389 8973 3420 8972 3438 8934 3438 8899
3401 8916
TIME...MOT...LOC 2113Z 232DEG 51KT 3409 8956Special weather statement, Mar 8, 3:43 PM CST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
343 PM CST TUE MAR 8 2011
MSZ013>015-082230-
UNION MS-LAFAYETTE MS-PONTOTOC MS-
343 PM CST TUE MAR 8 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CST FOR...
NORTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
UNION COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTHEAST OF TULA AT 343 PM CST...
MOVING NORTHEAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN LAFAYETTE...PONTOTOC AND UNION COUNTIES...INCLUDING
LOCATIONS NEAR NEW ALBANY AND PONTOTOC...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3417 8935 3434 8941 3451 8924 3461 8910
3460 8872 3434 8886 3417 8900
TIME...MOT...LOC 2143Z 235DEG 36KT 3428 8932Special weather statement, Mar 8, 6:42 PM CST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
642 PM CST TUE MAR 8 2011
ARZ026>028-090115-
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-
642 PM CST TUE MAR 8 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 PM CST FOR...
EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL OR LARGER WAS LOCATED
6 MILES SOUTHEAST OF GREENFIELD AT 642 PM CST...MOVING NORTHEAST AT
55 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN CRAIGHEAD...MISSISSIPPI AND POINSETT COUNTIES...INCLUDING
LOCATIONS NEAR BAY...CARAWAY...LAKE CITY...LEACHVILLE...MANILA...
MONETTE AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3599 9036 3599 9030 3580 9001 3553 9060
3567 9074
TIME...MOT...LOC 0042Z 230DEG 47KT 3566 9057Special weather statement, Mar 8, 7:25 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
725 PM CST TUE MAR 8 2011
ARZ035-048-090200-
CROSS AR-ST. FRANCIS AR-
725 PM CST TUE MAR 8 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 800 PM CST FOR...
SOUTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
10 MILES WEST OF PALESTINE AT 726 PM CST...MOVING NORTHEAST AT 40
MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CROSS AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR
FORREST CITY...MADISON...PALESTINE...VILLAGE CREEK STATE PARK AND
WYNNE...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3501 9104 3516 9103 3539 9067 3510 9047
3495 9061 3491 9095 3491 9107 3492 9109
3501 9114
TIME...MOT...LOC 0126Z 235DEG 35KT 3496 9102Local storm report, Mar 8, 8:59 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
859 PM CST TUE MAR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL TURRELL 35.37N 90.24W
03/08/2011 E1.00 INCH CRITTENDEN AR PUBLIC
&&
KRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 7:58 PM CST | Severe Thunderstorm Warning | MEG | Tipton | 78 days |
| Mar 9, 3:36 AM CST | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 6 hr |
| Mar 9, 1:04 PM CST | River Flood Warning | MEG | Shelby | 20 days |
| Mar 9, 2:27 PM CST | River Flood Warning | MEG | Decatur, Perry | 10 days |
| Mar 8, 9:34 PM CST | River Flood Warning | MEG | Lafayette, Marshall, Union | 33 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.